If you are experiencing problems downloading PDF or HTML fulltext, our helpdesk recommend clearing your browser cache and trying again. If you need help in clearing your cache, please click here . Still need help? Email firstname.lastname@example.org
A 25-year-old Hispanic female with insulin dependent diabetes mellitus (IDDM) and endstage renal disease on chronic hemodialysis was hospitalized with paroxysms of fever and chills for a day. A day after starting piperacillin for presumed intravascular line infection, she developed a maculopapular dermatitis and abnormal liver function tests, at which point the drug was discontinued. However, the rash persisted for 10 days, after which it progressively worsened. She continued to have high fevers, abnormal liver function tests, and marked leukocytosis, despite multiple negative cultures and other non-diagnostic examinations. She was treated as a patient with sepsis of unknown etiology and received multiple antibiotics on an empiric basis without response. A diagnosis of Stevens-Johnson syndrome was then made based on the triad of cutaneous dermatitis, mucosal, and hepatic involvement. She received high dose corticosteroids and her fever, dermatitis, mucosal lesions, leukocytosis, and abnormal liver function tests improved dramatically.
Allergy and Asthma Proceedings is a peer reviewed publication dedicated to distributing timely scientific research regarding advancements in the knowledge and practice of allergy, asthma and immunology. Its primary readership consists of allergists and pulmonologists.
The goal of the Proceedings is to publish articles with a predominantly clinical focus which directly impact quality of care for patients with allergic disease and asthma.
Featured topics include asthma, rhinitis, sinusitis, food allergies, allergic skin diseases, diagnostic techniques, allergens, and treatment modalities. Published material includes peer-reviewed original research, clinical trials and review articles.
Articles marked "F" offer free full text for personal noncommercial use only.